Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 53, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Aug 27, 2025, 10:03 PM CDT for Beaver County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2025, 10:03 PM CDT (03:03 UTC)
- Expired
- Aug 27, 2025, 10:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted.
531
WFUS54 KAMA 280303
TORAMA
OKC007-280345-
/O.NEW.KAMA.TO.W.0053.250828T0303Z-250828T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1003 PM CDT Wed Aug 27 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
North central Beaver County in the Panhandle of Oklahoma...
* Until 1045 PM CDT.
* At 1003 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Forgan, or 5 miles north of Beaver, moving
east at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Beaver, Forgan, and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3689 10073 3697 10067 3699 10029 3673 10039
TIME...MOT...LOC 0303Z 289DEG 23KT 3689 10056
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
DGW4 follow-up statements
651
WWUS54 KAMA 280312
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1012 PM CDT Wed Aug 27 2025
OKC007-280345-
/O.CON.KAMA.TO.W.0053.000000T0000Z-250828T0345Z/
Beaver OK-
1012 PM CDT Wed Aug 27 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTH
CENTRAL BEAVER COUNTY...
At 1012 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mocane, or 4 miles north of Beaver, moving east at
25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Beaver, Forgan, and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3686 10067 3697 10065 3699 10029 3673 10039
TIME...MOT...LOC 0312Z 289DEG 23KT 3687 10050
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50IN
$$
DGW276
WWUS54 KAMA 280320
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1020 PM CDT Wed Aug 27 2025
OKC007-280345-
/O.CON.KAMA.TO.W.0053.000000T0000Z-250828T0345Z/
Beaver OK-
1020 PM CDT Wed Aug 27 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTH
CENTRAL BEAVER COUNTY...
At 1020 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mocane, or 4 miles northeast of Beaver, moving east
at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Forgan and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3687 10061 3697 10059 3699 10029 3678 10037
TIME...MOT...LOC 0320Z 289DEG 23KT 3687 10048
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN
$$
DGW556
WWUS54 KAMA 280334
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1034 PM CDT Wed Aug 27 2025
OKC007-280345-
/O.CON.KAMA.TO.W.0053.000000T0000Z-250828T0345Z/
Beaver OK-
1034 PM CDT Wed Aug 27 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTH
CENTRAL BEAVER COUNTY...
At 1034 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Beaver, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Beaver County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3683 10050 3695 10052 3699 10029 3678 10037
TIME...MOT...LOC 0334Z 289DEG 23KT 3684 10037
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN
$$
DGW160 WWUS54 KAMA 280346 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 1046 PM CDT Wed Aug 27 2025 OKC007-280355- /O.EXP.KAMA.TO.W.0053.000000T0000Z-250828T0345Z/ Beaver OK- 1046 PM CDT Wed Aug 27 2025 ...THE TORNADO WARNING FOR NORTH CENTRAL BEAVER COUNTY HAS EXPIRED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. && LAT...LON 3683 10050 3695 10052 3699 10029 3678 10037 TIME...MOT...LOC 0345Z 289DEG 23KT 3682 10031 $$ DGW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Aug 27, 6:42 PM CDT, 3 hours 21 minutes earlier. Its key messages:
- Issued at 1240 AM CDT Wed Aug 27 2025
- There is generally between a 30-70% chance for showers and thunderstorms on a daily basis, mostly in the evening and overnight hours, from today through next Tuesday. Localized flooding will be possible, especially for areas that see prolonged periods of moderate to heavy rain.
- Temperatures returns briefly to near normal for today before the arrival of a cold front Thursday sees further cooler conditions return.
Area forecast discussion, Aug 27, 6:42 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 642 PM CDT Wed Aug 27 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1240 AM CDT Wed Aug 27 2025 - There is generally between a 30-70% chance for showers and thunderstorms on a daily basis, mostly in the evening and overnight hours, from today through next Tuesday. Localized flooding will be possible, especially for areas that see prolonged periods of moderate to heavy rain. - Temperatures returns briefly to near normal for today before the arrival of a cold front Thursday sees further cooler conditions return. && .SHORT TERM... (This afternoon through Thursday night) Issued at 1240 AM CDT Wed Aug 27 2025 High pressure remains across the southern portions of TX with it slowly drifting to the west. This is making it a more dominate feature across the TX panhandle for both today and Thursday. The increased subsidence associated with the high pressure will help to suppress cloud formation allowing for more sunlight to reach the surface. This combined with the increase subsidence warming will be the cause for the rising temperatures today that will see the high return to near normal. Even with the high pressure becoming a prominent feature it will not be strong enough over the panhandles to prevent the passage of small weather systems. Later this evening into the overnight a small weather system has a high chance of entering the panhandles from NM. This system will have a moderate chance of causing rain showers and thunderstorms mainly in the northern TX and Ok panhandles. Thursday also has a high chance of having another weather system pass across the panhandles. This system will have a low to moderate chance of causing rain showers and thunderstorms for the entire panhandles as a cold front passes through. The arrival of that system's cold front will bring in cooler air causing a dip in the temperatures for Thursday compared to today. Moisture for both today and Thursday remains abnormally high across the panhandles which will allow any strong rain shower or thunderstorms to produce heavy rainfall. This means there is at least a low chance for localized flooding for both days. && .LONG TERM... (Friday through next Tuesday) Issued at 1240 AM CDT Wed Aug 27 2025 Friday through this weekend will have a high chance of the high pressure in southern TX shifting westward to the Mexico and the desert SW. This will have the effect of reorienting the weather pattern across the southern plains, including the panhandles, to be that of northwest flow. This will allow several weather systems to pass across the panhandles bringing during the weekend. The overall environment remains very moist during this time so the added instability of the weather system will lead to a moderate to high chance for rain showers and thunderstorms to occur. Further this moisture will allow for heavy rainfall to occur from any of the rain showers and thunderstorms which can cause localized flooding. Currently Saturday is most likely to have the most potent weather system so it has the highest chance for both rain and thunderstorms and flooding from those. Looking at the dynamics and instability there is some indication that these may align favorably to allow for stronger storms to develop. However the overall confidence for these remains low as there is detractors such as the extent of cloud cover that could mitigate their formation. With all the moisture present across the panhandles and the active wet weather the temperatures will have a high chance of being cooler than normal for the entire weekend. Going into next week the confidence in the large scale weather pattern becomes lower as several divergent weather patterns may unfold. This broadly may be separated into two camps; the first being the high pressure becoming more dominant, the second a large scale trough becoming more dominant. The first solution of high pressure will lend itself to warmer and somewhat drier conditions for next work week. Still there is moisture over the panhandles with this solution so there will still be a low chance for rain showers and thunderstorms. For the second solution the large scale trough will keep a northwesterly to even northerly flow across the southern plains. This will allow for weather system to continue to move across the panhandles bringing more rounds of rain and thunderstorms. This will also serve to keep the temperatures cooler across the panhandles through next work week. Basically we are looking at either warmer conditions with less rain chances or cooler conditions with higher rain chances. As of this forecast the high pressure solution seems to be more the likely to occur so it is the one that is more reflected in the forecast. && .AVIATION... (00Z TAFS) Issued at 637 PM CDT Wed Aug 27 2025 VFR conditions will prevail at all TAF sites over the next 24 hours. Winds will start out from the south to southwest, but should be going more northerly in the 12-15z time period. PROB30 for KGUY as some isolated storms are popping up in the OK Panhandle. While nothing noted at KDHT, we may need amendments if storms try to expand further south, but for now no mention of thunder. Some LLWS at KGUY and KAMA in the 06-12z time period with winds around 40kts at 2kft agl out of the south to southwest. Weber && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...98 LONG TERM....98 AVIATION...89
Hazardous weather outlook, Aug 27, 12:43 PM CDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1243 PM CDT Wed Aug 27 2025 OKZ001>003-TXZ001>020-317-280545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1243 PM CDT Wed Aug 27 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. There is a low chance for rain showers and thunderstorms this evening into the overnight hours. These then have a low chance of causing heavy rainfall that can lead to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Each day Thursday through Tuesday will have a low to moderate chance for rain showers and thunderstorms. Any of these storms will be capable of producing heavy rainfall that can lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 27, 8:33 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
833 PM CDT Wed Aug 27 2025
OKZ002-003-280200-
Texas OK-Beaver OK-
833 PM CDT Wed Aug 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BEAVER AND
NORTHEASTERN TEXAS COUNTIES THROUGH 900 PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Liberal, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tyrone and Turpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3682 10071 3694 10114 3700 10108 3700 10069
TIME...MOT...LOC 0132Z 276DEG 18KT 3698 10090
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
DGWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:46 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 59 min |
| Aug 27, 9:34 PM CDT | Tornado Warning | AMA | Beaver | 26 min |
| Aug 27, 9:45 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 60 min |
| Aug 27, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 53 min |
| Aug 27, 10:57 PM CDT | Tornado Warning | AMA | Beaver | 35 min |
| Aug 27, 11:16 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.